DEAR DR. ROACH: My husband has been on metoprolol for about eight years. He was prescribed that medication right after he had a stent put in due to a clogged heart vessel. He is doing very well. His recent stress test was normal. The metoprolol took his heart rate down to a pulse of between 55 and 60 shortly after he started it. He is an active 79-year-old and in good shape. But he was told years ago when the metoprolol lowered his pulse that he may eventually need a pacemaker.

If the metoprolol is giving him a lower heart rate, causing a future need for a pacemaker, I would think the cardiologist would just give him a different blood pressure prescription that doesn't lower the heart rate. He does not want a pacemaker due to a medication side effect. Do you think a replacement for the metoprolol would keep his pulse in the normal range and dismiss the thought of a future pacemaker? -- N.F.

1
0
0
0
0